Nebraska, 2005

Damaging Wind in Nebraska, June 3, 2005

June 3, 2005 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 3, 2:00 AM CST, 10 minutes earlier.

Area forecast discussion, Jun 3, 2:00 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 AM CDT FRI JUN 3 2005

.DISCUSSION...

THUNDERSTORM COVERAGE/STRENGTH AND RESIDUAL CLOUDS/BOUNDARIES INTO
SUNDAY MAIN FORECAST CONCERN.

07Z STLT/88D RADAR OBSERVATIONS SHOWED STRONG MCS SPREADINGS
TWD/INTO WRN CWA.  TOPS WERE NOT YET WARMING AND FBY/NLG PROFILERS
SHOWED LOW LVL JET MAY BE A LTL FTHR N/STGR THAN 00Z GFS/NAM.  SO
EVEN THOUGH BETTER INSTABILITY AXIS/LOW LVL JET MAY TEND TO FOCUS
STRONGER STORMS S OF CWA EARLY THIS MORNING...SECOND JET/INSTABILITY
AXIS/MOISTURE CONVERGENT AREA SHOULD HELP KEEP NRN END OF MCS GOING
A WHILE THIS MORNING.  MOST OF THE ACTIVITY SHOULD BEGIN WEAKENING
AS IT REACHES MO RIVER AS INFLUX OF DRIER AIR ON SERLY LOW LVL WINDS
AND LESS INSTABILITY PREVAILED THERE.  SOME OF THIS ACTIVITY SHOULD
STILL BE AROUND AFT 12Z SO WL GO CATEGORICAL MORNING POPS MOST
AREAS. WILL CONTINUE MODEST POPS THIS AFTN BUT ATMOSPHERE WILL BE
WORKED OVER FAIRLY GOOD INTO MID AFTN ANYWAY.  AND WITH
UNCERTAINTIES IN ANY POSSIBLE OUTFLOW BOUNDARIES AND JUST HOW
QUICKLY NEW CONVECTION WILL DVLP LATER THIS AFTN/OVERNIGHT WILL
PRECLUDE ANY FLASH FLOOD WATCH WITH THIS PACKAGE. LOWERED HIGHS A
LTL CNTRL/NRN SECTIONS WHERE RESIDUAL CLOUDS/PCPN COULD LINGER BUT
CONFIDENCE NOT HIGH ENOUGH TO DROP TOO MUCH JUST YET.

FOR TONIGHT...ANOTHER SHORTWV WILL LIFT NEWD TWD SERN NEBR/SWRN
IA...CURRENT WATER VAPOR IMAGERY SHOWED IT LIFTING ACRS SERN NM/W TX
AREA. MODEL DIFFERENCES IN JUST HOW QUICKLY LOW LVL JET RECOVERS
THIS FAR N TNGT...WITH GFS FASTER AND FTHR N THAN NAM.
NONETHELESS...TSTMS APPEAR LIKELY AGAIN ACRS MOST OF THE CWA AND FOR
NOW WL GO WITH GENERAL COMPROMISE...KEYING HIGHEST POPS AFT 06Z AND
ALSO HIGHEST SRN ZONES.  GFS MAY BE SUFFERING TOO MUCH CONVECTIVE
FEEDBACK TOO FAR N.  SINCE BOTH MODELS TENDED TO WKN/DISPT ANY
ACTIVITY SAT...APPEARS TEMPS MAY RECOVER A LTL MORE THAN TDA AND
MADE LTL CHANGES.

ROUND 3 COULD BE IN STORE SAT NGT AS 3RD SHORTWV...WHICH WATER VAPOR
AT 07Z SHOWD DROPPING TWD SRN NV...EJECTS ACROSS PLAINS.  LOW LVL
INFLOW/MOISTURE AXIS...ATTM ANYWAY...SHOWED HIGHER POPS WITH THIS
NEXT SYSTEM OVR SERN ZONES.  THIS SYSTEM LIFTS NE BY MIDDAY SUNDAY
AND WITH W WINDS IN ITS WAKE...TEMPS SHOULD BE EVEN WARMER THAN
SAT.  SHORTWV RIDGING ALOFT AND WRLY WINDS MAKE PCPN CHCS MINIMAL
SUN AFTN AND BEGIN CUTTING THEM OUT.  LEFT SLGT CHC SERN 1/2 FOR THE
TIME BEING...AND LEFT SLGT CHC S/W SUN NGT AS SOME POTENTIAL FOR LOW
LVL JET/850 MB THETA E ADVCTN TO RETURN W OF US. APPEARS HIGHER PCPN
CHCS DUE TO LOW LVL JET/RTN OF THETA E ADVCTN WL BE MON NGT AND
POSSIBLE ACTIVE WEATHER BY MID WEEK AS NEXT UPR TROF APPROACHES AND
LOW LVL MOISTURE COMES BACK.  PREV FCST HAD THESE TRENDS IN PLACE
AND MADE LTL CHANGES.  PCPN CHCS MAY NEED TO BE EXTENDED INTO THU IF
SYSTEM SLOWS UP...BUT LEFT DRY FOR NOW.

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

CHERMOK
Hazardous weather outlook, Jun 2, 4:31 PM CST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
531 PM CDT THU JUN 2 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-031115-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
531 PM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND FRIDAY

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA FROM THE WEST
TONIGHT...AND MOVE OUT FRIDAY MORNING.  LOW PRESSURE OVER WESTERN
KANSAS WILL BRING A FLOW OF MOIST AND UNSTABLE AIR INTO THE AREA
TONIGHT...AND COULD RESULT IN A FEW SEVERE STORMS OVERNIGHT.  LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS.
HEAVY RAIN AND LOCALIZED FLOODING IS ALSO POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH THE
FORECAST PERIOD...AS AN UNSETTLED WEATHER PATTERN PREVAILS OVER
THE PLAINS STATES.  WARM AND HUMID AIR WILL PERSIST OVER THE SOUTHERN
PLAINS...WITH FREQUENT PUSHES INTO THE CENTRAL AND NORTHERN PLAINS.
IN ADDITION...A SERIES OF UPPER AIR DISTURBANCES WILL MOVE ACROSS
THE REGION FROM THE WESTERN STATES.  THE GREATEST RISK OF SEVERE
WEATHER WILL BE DURING THE LATE AFTERNOON AND EVENING HOURS OF EACH
DAY.

IN ADDITION TO SEVERE THUNDERSTORMS...THERE WILL BE A CHANCE OF
FLOODING FROM HEAVY THUNDERSTORM RAINS...ESPECIALLY IF HEAVY
RAINS REPEAT OVER A PARTICULAR AREA ON MORE THAN ONE OCCASION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

POLLACK

The radar

The Grand Island radar (KUEX), 105 km away, was scanning. The volume nearest the first event began at 08:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Saline

When
June 3, 2:10 AM CST
Where
Saline County, Friend
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
40.650, -97.283

Thunderstorm winds estimated at 60 mph caused some tree damage at a cemetery near Friend. One tree damaged a headstone it fell on.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457176.